Alert archive / Texas / Coastal Flood Statements in 2020
Coastal Flood Statement 13, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 6, 2020, 3:53 AM CDT for Kenedy County, Texas. It took effect at Oct 6, 2020, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 3:53 AM CDT (08:53 UTC)
- In effect from
- Oct 6, 2020, 7:00 PM CDT
- Expired
- Oct 7, 2020, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WHUS44 KBRO 060853 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 353 AM CDT Tue Oct 6 2020 TXZ256-257-351-061715- /O.NEW.KBRO.CF.S.0013.201007T0000Z-201007T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 353 AM CDT Tue Oct 6 2020 * WHAT...Isolated minor coastal flooding. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From this evening through late tonight. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay. * ADDITIONAL DETAILS...Wave run-up on the beaches will be most pronounced around high tide which occurs at 10:43 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Walking or driving on the beach during high tide this evening is not recommended. && $$
3 follow-up statements
190 WHUS44 KBRO 061635 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1135 AM CDT Tue Oct 6 2020 TXZ256-257-351-070045- /O.CON.KBRO.CF.S.0013.201007T0000Z-201007T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1135 AM CDT Tue Oct 6 2020 * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From 7 PM CDT this evening through late tonight. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Wave run-up on the beaches will be most pronounced around high tide which occurs at 10:43 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
381 WHUS44 KBRO 070027 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 727 PM CDT Tue Oct 6 2020 TXZ256-257-351-070900- /O.CON.KBRO.CF.S.0013.000000T0000Z-201007T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 727 PM CDT Tue Oct 6 2020 * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From 7 PM CDT this evening through late tonight. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Wave run-up on the beaches will be most pronounced around high tide which occurs at 10:43 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
054 WHUS44 KBRO 070923 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 423 AM CDT Wed Oct 7 2020 TXZ256-257-351-071730- /O.EXP.KBRO.CF.S.0013.000000T0000Z-201007T0900Z/ /O.NEW.KBRO.CF.Y.0011.201007T0923Z-201008T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 423 AM CDT Wed Oct 7 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Minor coastal flooding. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Nuisance flooding is expected, with water reaching or pushing into the dunes on South Padre Island. Vehicles, except those with four wheel drive and high wheel bases, will be unable to be driven on the beach. This includes locations north of Public Beach Access #3. Minor to moderate beach erosion is expected. * ADDITIONAL DETAILS...The greatest chance for coastal flooding will occur around high tide at 12:11 AM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Nuisance flooding is expected...with water reaching or pushing into the dunes on South Padre Island and some waves breaking over sea walls in bayside communities. Vehicles...except for those with four wheel drive and high wheel bases...will be unable to be driven on the beach. This includes locations north of public beach access number 3. Driving on the beach is not recommended. Umbrella and beach chair rental businesses...and residents with portable property along the dunes...should move the property off the beach and inside the sea wall. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 6, 12:26 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 6, 12:26 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1226 AM CDT Tue Oct 6 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions are expected through the TAF period with generally light northeasterly winds. Like last night, some patchy shallow fog may develop near daybreak, mainly at HRL and MFE. Conditions will quickly improve after sunrise with mostly clear skies. && .PREV DISCUSSION... /issued 605 PM CDT Mon Oct 5 2020/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...VFR is expected at the aerodromes through the next 24 hours with nearly clear skies and light winds. PREV DISCUSSION... /issued 339 PM CDT Mon Oct 5 2020/ SHORT TERM (Tonight through Tuesday Night): Not too many changes were made from the last forecast package. Surface high pressure and mid/upper level ridging will continue to produce fair and rain- free conditions through the short-term period. Tropical Storm Gamma is forecast to hover around the Yucatan Peninsula through at least Tuesday evening before Tropical Storm Delta enters the Gulf of Mexico late Tuesday night or early Wednesday morning. The positions of these storms will keep local winds light to moderate out of the northeast or east-northeast during the daytime. Patchy fog will be possible overnight tonight and tomorrow night in a few locations, especially across the ranchlands, as winds decrease to near calm. As for temperatures, lows over the next couple of nights will continue to be slightly below seasonal average -- mid- upper 60s. Highs tomorrow will be very similar to today, maybe a touch warmer, with highs near 90 east of U.S. 281 to mid 90s to the west. The main impacts in the short-term for Deep South Texas will be hazardous beach (minor coastal flooding, rough surf, and elevated risk of rip currents) and marine conditions due to Tropical Storm Gamma and Tropical Storm Delta. As mentioned above, Gamma will continue to meander around the Yucatan Peninsula over the next couple of days before it dissipates and/or gets absorbed by Delta. Regardless, swell will continue to build through the short term, and both a High Surf Advisory and a Coastal Flood Advisory will likely be needed beginning tomorrow afternoon or evening. LONG TERM (Wednesday through Monday): The 500 mb ridging over the Desert SW will be breaking down gradually around midweek as a series of short waves suppresses the ridging. Meanwhile, Delta will be pushing NW into the central Gulf of Mex moving around the west wide of the ridging centered over the FL/Bahamas region. 500 mb troffing over the south central States and the central and western Gulf will allow Delta to move northwards towards the north central Gulf Coast. What is left of TS Gamma over the Yucatan Peninsula will likely be absorbed into Delta around midweek. Some of the deeper layer tropical moisture from Delta/Gamma will likely edge into the lower TX coastline increasing our conv chcs a bit around midweek. The ECMWF and GFS differ on the midweek pops with the GFS leaning more towards chc pops on Thur with the ECMWF going for the highest pops for Wed Night near the coastline. These differences are cropping up due to differences between the two models in the tropical moisture advection. The GFS is showing a drier more subsident west side flow versus the ECMWF. So am not buying into the higher pops indicated by the ECMWF as this model may be overdoing the moisture advection. Will lean closer to the lower end pops indicated by the model blends as this looks more reasonable. As Delta moves N-NE on Thurs and Fri towards the north central Gulf, expect additional drier air to push back into the RGV shutting off any of the conv chcs towards the end of the week. Meanwhile, weak 500 mb ridge will then build over the TX/Mex border region towards next weekend. This will combine with the decreasing moisture levels to allow temps to push back well above climo for early to mid Oct. The latest ECMWF MOS Guidance for the MFE area hits near the 100 degree mark for next Sun and Mon. The GFS MEX guidance is not quite as hot as the ECMWF but is still pretty close. Finally, very late in the forecast period, both the GFS and the ECMWF are digging a pretty significant 500 mb trough through the central portion of the country from the West Coast early next week. This 500 mb trough tries to push a cold front down into the south central Plains states next Mon/Tue. The big question is whether or not it will be able to drive the front through the RGV. At this time, The GFS pushes the front through the BRO area while the ECMWF does not. Will hold off on reflecting any fropa at this time, due to the model uncertainty. Please refer to the latest statements/advisories from NHC (www.nhc.noaa.gov) concerning the overall progress of Gamma and Delta. MARINE (Now through Tuesday Night): Generally light east- northeasterly or northeasterly onshore flow will prevail through the short term period with gradually building swell across the Gulf of Mexico from Tropical Storm Gamma. Seas and swell will continue to build into Tuesday and Tuesday Night as Gamma makes a gradual WSW turn toward the Yucatan Peninsula and Tropical Storm Delta begins to enter the southeast Gulf of Mexico. Small Craft Caution to borderline Small Craft Advisory conditions are expected through Tuesday, especially across offshore Gulf of Mexico waters. Wednesday through Saturday Night: The big question in the longer range marine period will be how much of an effect will Delta have on the coastal/marine conditions later this week. Since confidence is on the increase for Delta to move into the central Gulf as a Hurricane Wed and Thur, expect the Gulf swells to build well into SCA levels throughout the latter half of this week. The swells will finally start diminishing towards next weekend after Delta moves inland with calmer Gulf conditions expected starting Sat and Sat Night. The threat of minor coastal flooding/high surf/rip currents will likely persist through at least Fri due to the increased swell activity from Delta. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 68 85 70 87 / 10 20 20 10 BROWNSVILLE 66 88 70 89 / 10 20 20 10 HARLINGEN 63 88 67 90 / 10 10 20 10 MCALLEN 65 90 68 91 / 0 10 10 10 RIO GRANDE CITY 63 92 63 93 / 0 0 10 10 SOUTH PADRE ISLAND 75 81 76 82 / 10 20 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 56-Hallman...Aviation
Hazardous weather outlook, Oct 5, 3:44 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 344 PM CDT Mon Oct 5 2020 TXZ248>257-351-353-062100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 344 PM CDT Mon Oct 5 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Isolated minor coastal flooding, with waves occasionally washing up to the base of the dunes, is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches Tuesday through Friday night. Coastal flooding, with waves washing up to the base of the dunes and beyond, is possible at the local beaches Tuesday through Friday night. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-062100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 344 PM CDT Mon Oct 5 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories may be needed for the Gulf of Mexico waters from 0 to 60 nautical miles offshore Wednesday through Friday night due to large swells from Tropical Cyclone Delta. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
Nearby
Coastal Flood Statements in Texas, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.